Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
164 Doctors are Online

Taking losartan and insulin. Having pain in the calf muscle, ankle and foot. Suggest

User rating for this question
Very Good
Answered by

Practicing since : 1981
Answered : 922 Questions
hi! i am taking losartan 25 mg twice daily since XXXXXXX 13 and since mar 13 my calf muscle is having pain and this pain shifts around calf muscle and ankle or foot. i am DM-II and rt kidney hypoplastic. i take insulin 50/50 and piomed m15 .Insulin 50/50 i take 24 units in morning and 16 units in night. Doctor recommended me losartan 25 mg when ++ protein was found in my urine in XXXXXXX 13 and he advised me to continue losartan 25 mg till jul 13.
Posted Tue, 11 Jun 2013 in Hypertension and Heart Disease
Answered by Dr. Anil Grover 19 minutes later
welcome to health care magic,
your problem of calf pain , is it started only after starting losartan or it present before that also.
Losartan has side effect of muscle cramps, pain of only less than 1% population using it.
If you have severe symptoms you can consult your doctor and explain about the problem and change the drug to either ramipril or telmisartan.
And you have to consider for evaluation of other causes for that pain like any peripheral arterial disease , most common in diabetics.
So consult your doctor and take advise.
thank you
wish you good luck.
Above answer was peer-reviewed by
Follow-up: Taking losartan and insulin. Having pain in the calf muscle, ankle and foot. Suggest 11 minutes later
i didn't have any pain earlier. I started losartan 25 mg from XXXXXXX 13 but pain started from 21 mar 13. i have attached my all reports i hope u had a look on those reports as well as. When i wake up in the morning it affects me most and it pains alot when i try to stand on my feet. there is no swelling or any unusual sign on my leg. i can run and brisk walk without any problem.
Answered by Dr. Anil Grover 22 minutes later
thanks for writing in,
i have seen your reports thoroughly and all are in normal range except uric acid high normal, serum proteins lower side, and loss of urinary protein .
so coming to your symptoms it may be side effect of losartan or may be because of other causes , sometimes dehydration can cause muscle cramps, Peripheral arterial disease, High uric acid levels may cause muscle and joint pains.
so you consult your doctor and if possible a nephrologist , because yo having protein losing nephropathy and take advise.
thank you.
Above answer was peer-reviewed by
Follow-up: Taking losartan and insulin. Having pain in the calf muscle, ankle and foot. Suggest 1 hour later
well first of all i would like to know why my query has been directed to you???? once i had disclosed all my problems and even i know that either nephrologist or diabetologist can only address my issues then what for my query was referred to you ?? i am really surprised??? I am not asking for free advise rather i have paid for this.So please be courteous to your patient and refer me to nephrologist/diabetologist . And as you are telling me it may be because of dehydration then i would like to know how it would be cleared? do i need medication to clear dehydration problem ???? And it started in march so dehydration lasts this much long?????
Answered by Dr. Anil Grover 2 hours later
sorry to say you that you have asked the question in "ask a general physician "
category , so that's way it has reffered to all relevant doctors and I also received it.
If you asked that question in the. " ask the specialist category" you have an option to choose a nephrologist or a diabetologist
Coming to the dehydration point I said it may one of the reason only, and for dehydration you have to take fluids only no other medication.
thank you.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor